Florida, 2010Hail and Damaging Winds in Florida, April 30, 2010
April 30, 2010 · NWS JAX · 16 events in 4 counties and zones
Southerly flow around high pressure, increasing atmospheric moisture, and a passing mid level short wave trough phased across our western Florida zones during the evening to yield a few severe storms that produced widespread wind damage and some large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $88,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southerly flow around high pressure, increasing atmospheric moisture, and a passing mid level short wave trough phased across our western Florida zones during the evening to yield a few severe storms that produced widespread wind damage and some large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 30, 2:49 PM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 30, 2:49 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT FRI APR 30 2010
...EARLY SUMMERLIKE CONDITIONS EXPECTED OVER THE WEEKEND...
.SHORT TERM...TONIGHT THROUGH MONDAY...
THIS AFTERNOON/TONIGHT...LEADING EDGE OF MOISTURE AND SHOWER
ACTIVITY CONTINUES TO PRESS NORTHWARD THROUGH THE FORECAST AREA.
MOST OF IT HAS BEEN SCATTERED SHOWERS ALTHOUGH A FEW STRIKES HAVE
BEEN DETECTED IN THE ACTIVITY. SCATTERED SHOWER/ISOLD TSTM ACTIVITY
WILL CONTINUE THROUGH THE EVENING HOURS THEN BEGIN TO FADE AFTER
MIDNIGHT AS SUBTROPICAL RIDGE BEGINS TO BUILD NORTHWARD. PATCHY FOG
IS EXPECTED AS WELL TOWARD MORNING. MILD OVERNIGHT LOWS IN THE
MID/UPPER 60S.
SATURDAY...SUBTROPICAL RIDGE BUILDING NORTHWARD WILL BEGIN TO PUNCH
A MID/UPPER LEVEL DRY SLOT OVER THE REGION SO ANY LINGERING
SHOWER/TSTM ACTIVITY WILL BE ISOLD IN THE MORNING AND ALONG ANY SBRZ
CONVERGENCE DURING THE AFTERNOON HOURS. MAX TEMPS WILL SOAR INTO THE
UPPER 80S AND LOWER 90S.
SAT NIGHT...FAIR SKIES AND MILD OVERNIGHT LOWS IN THE UPPER 60S TO
LOWER 70S AS RIDGE HOLDS IN PLACE.
SUNDAY...RIDGE IN PLACE AND SUBSIDENCE AND DRY AIR ALOFT SHOULD KEEP
PCPN CHANCES AT 10% OR LESS WITH MAX TEMPS INTO THE LOWER TO MID
90S. HEAT INDICES WILL REACH THE UPPER 90S AND POSSIBLY THE CENTURY
MARK.
SUN NIGHT...CONTINUED SOUTHERLY FLOW WILL KEEP MIN TEMPS WARM IN THE
UPPER 60S TO LOWER 70S WITH NO PCPN EXPECTED OVERNIGHT.
MONDAY...NEXT FRONTAL SYSTEM WILL START TO PLOW INTO THE RIDGE WITH
AFTERNOON SHOWERS/TSTMS POSSIBLE ACRS SERN GA. MAX TEMPS WILL STILL
PUSH INTO THE LOWER 90S ACRS NERN FL WITH SLIGHTLY COOLER UPPER 80S
ACRS SERN GA...BUT WILL BE DEPENDENT ON THE TIMING OF FRONTAL PCPN.
.LONG TERM...TUESDAY THROUGH FRIDAY...
GFS ENSEMBLE CONTINUES TO WAFFLE A BIT ON FRONTAL TIMING AS IT
SLOWLY PUSHES THROUGH THE FORECAST AREA. SCTD SHOWERS/TSTMS STILL
EXPECTED FROM LATE MONDAY THROUGH WEDNESDAY WITH SLIGHTLY HIGHER
POPS DURING THE HEAT OF THE DAY. ENOUGH DRY AIR SHOULD FILTER IN ON
THURSDAY AND FRIDAY ON THE BACK SIDE OF TROF PASSAGE TO KEEP POPS
AROUND 10% OR LESS AND OUT OF THE ZFP/GRIDS FOR NOW. TEMPERATURES
WILL COOL SOMEWHAT BACK DOWN INTO THE 80S FOR HIGHS BUT WILL STILL
REMAIN SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...
SHOWERS ARE DIMINISHING AS THEY APPROACH THE FIELDS AND WILL KEEP
PRECIP IN THE VICINITY. MAY SEE SOME PATCH FOG/MIST IN THE USUAL
PLACES.
&&
.MARINE...
SMALL CRAFT EXERCISE CAUTION FOR THE OFFSHORE WATERS AS A NOCTURNAL
SURGE MOVES AROUND THE PERIPHERY OF THE RIDGE. MAY SEE SMALL CRAFT
ADVISORY CONDITIONS ON SUNDAY AHEAD OF THE NEXT FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 67 88 68 92 / 40 20 10 10
SSI 68 82 71 86 / 30 10 0 0
JAX 66 88 69 91 / 40 20 0 0
SGJ 68 88 71 90 / 40 20 0 0
GNV 66 90 70 93 / 40 20 10 0
OCF 67 91 70 92 / 40 20 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/SANDRIK/KEEGAN
Hazardous weather outlook, Apr 30, 3:53 AM EST, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 AM EDT FRI APR 30 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
453 AM EDT FRI APR 30 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE INTERSTATE 75
CORRIDOR THIS AFTERNOON AND THEN FARTHER EAST CLOSER TO THE
INTERSTATE 95 CORRIDOR EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE INTERIOR SATURDAY
AFTERNOON.
GREATER COVERAGE OF THUNDERSTORMS EXPECTED TUESDAY INTO WEDNESDAY
IN ASSOCIATION WITH THE NEXT FRONTAL SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS
In the hours before
Special weather statement, Apr 30, 5:24 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 PM EDT FRI APR 30 2010
FLZ021-302330-
SUWANNEE-
624 PM EDT FRI APR 30 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
SUWANNEE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 730 PM EDT...
AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 18 MILES SOUTHWEST OF LURAVILLE...OR 15
MILES WEST OF MAYO...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LURAVILLE...OBRIEN...
MCALPIN AND LIVE OAK THROUGH 730 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3032 8298 3005 8279 3000 8279 2997 8295
3000 8297 3000 8299 3006 8304 3010 8312
3011 8316 3010 8319 3011 8323 3018 8324
TIME...MOT...LOC 2224Z 246DEG 21KT 2999 8337
DEESEEvent by event
13 thunderstorm wind, 2 hail, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Suwannee
- When
- April 30, 6:55 PM EST
- Where
- Suwannee County, 3.07 mi ESE of Branford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $68,000
- Reported by
- NWS Storm Survey
- Coordinates
- 29.960, -82.880
An approximate seven square mile area of straight line wind damage occurred as a result of a bowing line of thunderstorms. The area of most substantial damage had dozens of large trees uprooted and snapped. A total of 18 structures sustained damage with one mobile home destroyed by a large oak tree that fell through it. Damage indicators suggested maximum winds of around 70 mph. The cost of damage was estimated.
Funnel Cloud, Gilchrist
- When
- April 30, 7:10 PM EST
- Where
- Gilchrist County, 3.3 mi NNW of Williford
- Reported by
- Emergency Manager
- Coordinates
- 29.820, -82.830
County emergency management relayed a report from law enforcement of a funnel cloud on Highway 130 between State Road 129 and County Road 47.
Thunderstorm Wind, Columbia
- When
- April 30, 7:10 PM EST
- Where
- Columbia County, 2.16 mi SSE of Ft White
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.890, -82.710
Trees and power lines were blown down in the Three Rivers Estates area.
Thunderstorm Wind, Suwannee
- When
- April 30, 7:10 PM EST
- Where
- Suwannee County, 5.22 mi ESE of Branford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 29.940, -82.850
A barn roof was blown off and into an area of trees. The cost of damage was estimated.
Hail, Columbia
- When
- April 30, 7:12 PM EST
- Where
- Columbia County, 0.6 mi E of Ft White
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.920, -82.710
Quarter size hail was reported at 1402 SW Tommy Light Street in Fort White.
Thunderstorm Wind, Alachua
- When
- April 30, 9:30 PM EST
- Where
- Alachua County, 1.51 mi NNW of Gainesville North
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.690, -82.330
A tree was uprooted and fell on a home.
Thunderstorm Wind, Alachua
- When
- April 30, 9:30 PM EST
- Where
- Alachua County, 1.27 mi NW of Gainesville West
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.661, -82.347
A tree was blown down on a home at 3621 NW 18th Terrace.
Thunderstorm Wind, Alachua
- When
- April 30, 9:30 PM EST
- Where
- Alachua County, 1.93 mi ENE of Phifer
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.710, -82.340
A tree was blown down onto a trailer with 2 people trapped inside. No injuries were reported.
Thunderstorm Wind, Alachua
- When
- April 30, 9:30 PM EST
- Where
- Alachua County, 2.16 mi SSE of Phifer
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.670, -82.360
A tree was blown down on a home at NW 22nd Avenue with no injuries reported.
Thunderstorm Wind, Alachua
- When
- April 30, 9:30 PM EST
- Where
- Alachua County, 1.2 mi W of Gainesville North
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.670, -82.340
A tree fell on a home at 501 NW 30th Avenue. Water damage was occurring in the home at the time of the report due to tree damage.
Thunderstorm Wind, Alachua
- When
- April 30, 9:30 PM EST
- Where
- Alachua County, 2.19 mi WSW of Phifer
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 29.689, -82.404
Trees were blown down across the parking lot at 5830 NW 39th Avenue in Gainesville. Two telephone connection boxes were also damaged. The cost of damage was estimated.
Thunderstorm Wind, Alachua
- When
- April 30, 9:35 PM EST
- Where
- Alachua County, 1.1 mi NW of Gainesville North
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 29.681, -82.334
The Gainesville Sun reported that a woman was trapped inside her home due to trees that were blown down on it. The cost of damage was estimated. No injuries were reported.
Thunderstorm Wind, Alachua
- When
- April 30, 9:40 PM EST
- Where
- Alachua County, 0.69 mi N of Air Base
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 29.690, -82.280
A Cessna plane was flipped at the Gainesville Regional Airport. No injuries were reported. The ASOS at the airport measured a wind gust of 57 mph at the time of damage. The cost of damage was estimated.
Thunderstorm Wind, Alachua
- When
- April 30, 9:40 PM EST
- Where
- Alachua County, 1.39 mi N of Air Base
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 29.700, -82.282
The Gainesville Sun reported a car port was destroyed in the Brittany Estates area off of Waldo Road. The cost of damage was estimated.
Thunderstorm Wind, Alachua
- When
- April 30, 9:55 PM EST
- Where
- Alachua County, 0.48 mi NNE of Cross Creek
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 29.486, -82.167
The public reported widespread damage at County Road 325 and Southeast 143 Street. Six large trees were either uprooted or snapped along a quarter mile path. All board fences along the path were blown over and power lines were blown down. The cost of damage was estimated.
Hail, Alachua
- When
- April 30, 10:15 PM EST
- Where
- Alachua County, 2.27 mi SE of Santa Fe Lake
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 29.710, -82.050
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 30, 20102 deaths · 25 injured · $17 million · EF3 · 33 events
- Strong Wind in Washington, April 30, 20103 deaths · 1 injured · 1 event
- Flash Flood and Hail in Arkansas, April 30, 20101 death · $10,000 · 1 in hail · 7 events
- Tornadoes and Hail in Arkansas, April 30, 2010$205,000 · EF2 · 4 events
- Rip Current in Florida, April 30, 20101 death · 1 event
- Tornadoes and Hail in Missouri, April 30, 2010$1.8 million · EF1 · 22 events
- Tornadoes in Illinois, April 30, 2010EF2 · 2 events
- Hail and Damaging Winds in Iowa, April 30, 2010$520,000 · 1 in hail · 13 events
- Tornadoes and Hail in Wisconsin, April 30, 2010$130,000 · EF1 · 7 events
- Flash Flooding and Hail in Mississippi, April 30, 2010$250,000 · 1 in hail · 5 events
- Hail and Lightning Strikes in Iowa, April 30, 2010$48,000 · 1 in hail · 13 events
- Damaging Winds in Illinois, April 30, 2010$55,000 · 61 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218782, 218779, 218783, 218788, 218780, 218784, 218785, 218786, 218787, 218790, 218791, 218794, 218789, 218793, 218792, 218781.